MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2024.It was reported that coil detachment occurred.The patient was in a supine position and underwent a left renal artery aneurysm procedure located in the right femoral artery.The artery was punctured with a micro-puncture needle inserted into a 4f short sheath.The catheter was inserted into the abdominal aorta at the 12th thoracic vertebra level.A non-boston scientific catheter was used to check on the left renal artery opening where the guidewire was followed into the distal end.A single curved catheter and hydrophobic-coated guidewire were replaced.The guidewire and the tip of the catheter were inserted into the aneurysm body and the catheter position was confirmed by hand angioplasty.A 6mm x 10cmm, 4mm x 15cm, 4mm x 10cm, and 5mm x 15cm interlock-35 coils were sent for deployment.During the procedure, the 4mm x 10cm coil was released inside the catheter.The physician replaced it with a 6mm x 10cm coil.The embolization process was smooth and successful.After the procedure, the aneurysm was confirmed by angiography to have disappeared.There were no complications reported, and patient was returned to the ward safely.However, returned device analysis revealed a detached coil at the arm section.
 
Additional Manufacturer Narrative
E1 - intial reporter facility name: (b)(6) university.Device evaluated by mfr.: device was returned for analysis.Visual inspection revealed the main coil was bent and stretched at the coil arm, primary coil and zap tip section, also was detached at middle section, moreover the arm coil and the zap tip were detached.The functional inspection could not be performed due only the main coil was returned.The outer diameter (od) of the main coil and primary coil od passed the dimensional inspection.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19499869
Report Number2124215-2024-34169
Device Sequence Number7907561
Product Code KRD
UDI-Device Identifier08714729792987
UDI-Public08714729792987
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0031645380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight60 KG